Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Urination, thick discharge, urethritis, UTI, prostatitis, sexually transmitted disease

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 299 Questions
Im a 23 year old male. This morning i urinated and when i was done it felt like there was more and i forced out a gel like substance out of my penis, there was no pain at all. Almost the consistency of semen and was urine colored. I had sex the night before for the fist time with a new girlfriend, i reached climax without any pain and all was normal. My doctor preformed a full std examination a few months back (blood, urine, visual inspected) and every test came back negative so i thought i was clean. I also don't have any redness, swelling or discomfort in the groin are. I have recently started taking generic focalin and the occasional muscle relaxer, which i have read could cause this. I was wondering what could cause this and if it is an std what would be some other symptoms i could keep a look out for. Also if it is an std what exactly would the discharge look like and would it come after urination.
Posted Thu, 26 Apr 2012 in Men's Health
Answered by Dr. Vidya Muralidhar 7 hours later

Thanks for your query.

On reading your query I would want to share the possibilities of the following which may be the reason for your symptoms

1.Urethritis : this is an inflammation of the urethra, which is an integral part of the urinary system, causing abnormal discharge and symptoms of urine retention.

2. Prostatitis: The male reproductive system has prostate glands which are responsible for reproductive functions and most often get inflamed during an underlying infection. They also present with similar complaints and lead to retention of urine, obstruction in the urine flow, incontinence , etc

3. Urinary tract infections: this is a broad spectrum of components in the urinary tract which may get infected causing such problems

4. A normal retention of semen after an over night intercourse may cause some retention and change in semen viscosity

I can think of urethritis to be the cause here in your case . Urethritis in men begins with burning sensation while urination and accompanied with a thick watery looking discharge ( resembling semen as you described) from the end of the penis opening.

The most common cause of urethritis would be bacterial infections , gonorrhea and chlamydia which is generally transmitted by sexual intercourse from an infected female partner . Many a times a person may also remain asymptomatic with urethritis.

The treatment for this lies in the following steps

1. Investigation with blood counts and urine examination routine and microscopic
2. A course of antibiotics which are chosen after performing investigations and culture of discharge.
3. An examination from the urologist to confirm the findings clinically.

I would suggest that you wait and observe whether you get the same symptoms again , if yes, then visit the doctor.

Coming to the signs and symptoms which point out towards an STD are

1.PENILE SORES: presence of an ulcer or redness/ sores in penis and associated areas
2. DISCHARGE : unusual discharge form penis which is purulent or mucoid, burning urination and pain in the groin
3. SWELLING:enlarged lymph nodes or in the groin which are of significant size
4. Fever, abdominal pain and weight loss
5. Warts: wart like growth on the genital regions
6. Swollen testes : a severe urethritis can complicate into orchitis which mean swelling of testes

There has been not much of an evidence to say that FOCALIN or muscle relaxants cause any changes in the urethral discharge

I hope I have answered your questions , I am available for follow up queries as well
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor